Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 243, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 24, 2001, 7:26 PM CDT for 4 counties in Tennessee. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 24, 2001, 7:26 PM CDT (00:26 UTC)
- Expired
- Oct 24, 2001, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Williamson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 7:40 PM CDT | Thunderstorm Wind 57 E | Nashville, TN | Numerous trees and power lines were down in Old Hickory. |
| Oct 24, 8:00 PM CDT | Tornado F0 | Leipers Fork, TN | A few trees were down. |
| Oct 24, 8:00 PM CDT | Hail 0.75 | Franklin, TN | Spotters relayed report of dime size hail covering the roads from Franklin to Brentwood. |
| Oct 24, 8:01 PM CDT | Thunderstorm Wind 61 E | Nashville, TN | Amateur radio report of numerous trees and power poles down in the Nashville metro area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 6:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
917 WUUS54 KOHX 250027 SVRBNA TNC021-037-043-187-250115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 726 PM CDT WED OCT 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEATHAM COUNTY IN TENNESSEE DAVIDSON COUNTY IN TENNESSEE THIS INCLUDES THE CITIES OF...OAK HILL...NASHVILLE... GOODLETTSVILLE...FOREST HILLS SOUTHEASTERN DICKSON COUNTY IN TENNESSEE WILLIAMSON COUNTY IN TENNESSEE THIS INCLUDES THE CITIES OF...FRANKLIN...FAIRVIEW...BRENTWOOD * UNTIL 815 PM CDT * AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 12 MILES SOUTHWEST OF SPRINGFIELD TO 9 MILES SOUTH OF DICKSON...MOVING EAST AT 55 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER FAIRVIEW AT 735 PM CDT OVER GOODLETTSVILLE AT 740 PM CDT OVER NASHVILLE...FOREST HILLS...BELLE MEADE AT 745 PM CDT OVER OAK HILL...LAKEWOOD...FRANKLIN...BRENTWOOD AT 750 PM CDT 2 MILES NORTHWEST OF NOLENSVILLE AT 800 PM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE KINGSTON SPRINGS...PEGRAM AND WHITE BLUFF SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR TENNESSEE. $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:30 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Oct 24, 2:30 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT WED OCT 24 2001 CURRENT...WATCH BOX ISSUED UP TO OUR BORDER THRU 00Z. SQUALL LINE JUST AHEAD OF FRONT NOW MAKING ITS WAY ACROSS CENTRAL AND SOUTHERN IL...SE MO...AND NORTH CENTRAL AR. GUST TO 58 KTS ASSOCIATED WITH THIS LINE AT ST CHARLES MO. IN OUR NECK OF WOODS...NOT MUCH SUNSHINE TODAY SO TEMPS ONLY IN UPPER 70S. 18Z REQUESTED SPC SOUNDING SHOWS FOLLOWING PARAMETERS WHICH WOULD LEND CREDENCE TO POSSIBLE SVR THIS EVE... LI..... -4 SWEAT INDEX... 324 0-3 KM HELICITY.... 361 WBZ... 10,400 FORECAST...TIMING STILL LOOKS SAME AS PREVIOUS FCST FOR ARRIVAL OF ACTIVE WX TONITE...00Z-06Z ALMOST EXCLUSIVELY. FRONT THRU BNA 02Z-03Z AND CSV 04Z-05Z. MAINLY DAMAGING WINDS W/ SQUALL LINE ALONG/JUST AHEAD OF FRONT. ISOLATED TORNADOES NOT OUT OF QUESTION BUT MAINLY TO OUR N. WILL GO W/ HIER POPS TONITE THAN MOS. AFTER QUICK SHOT TONITE...RAPID CLEARING AND MUCH COOLER. MORE FALL-LIKE CONDITIONS WILL ENSUE WITH CONSECUTIVE SHOTS OF COLDER AIR. AS FOR TEMPS...MAV LOOKS TOO HI FOR TOMORROWS MAX WHILE FWC LOOKS WAY TOO HI FOR FRI MAX. LO LEVEL TEMP SCHEME LOOKS BEST OF ALL. BNA UU 47/61/38/57 8000 CSV UU 44/57/33/54 7000 .BNA...NONE. MAG
In the hours before
Local storm report, Oct 24, 6:31 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
631 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM CAMDEN TN 60 MPH TSTM WIND GUST
10/24/01 BENTON AMATEUR RADIO REPORTED
TREES DOWN SOUTH OF CAMDEN
ON HIGHWAY 69.
0651 PM NEW JOHNSONVILLE TN 70 MPH TSTM WIND GUST
10/24/01 HUMPHREYS AMATEUR RADIO REPORT OF
NUMEROUS TREES DOWN JUST
WEST OF NEW JOHNSONVILLE ON
U.S. HIGHWAY 70.
JAOLocal storm report, Oct 24, 7:07 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
631 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM CAMDEN TN 60 MPH TSTM WIND GUST
10/24/01 BENTON AMATEUR RADIO REPORTED
TREES DOWN SOUTH OF CAMDEN
ON HIGHWAY 69.
0651 PM NEW JOHNSONVILLE TN 70 MPH TSTM WIND GUST
10/24/01 HUMPHREYS AMATEUR RADIO REPORT OF
NUMEROUS TREES DOWN JUST
WEST OF NEW JOHNSONVILLE ON
U.S. HIGHWAY 70.
0655 PM ERIN TN 60 MPH TSTM WIND GUST
10/24/01 HOUSTON SHERIFFS OFFICE REPORTED
TREES DOWN ON HIGHWAY 49 IN
THE NORTHERN PART OF THE
COUNTY.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:10 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 50 min |
| Oct 24, 7:28 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 62 min |
| Oct 24, 7:37 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 38 min |
| Oct 24, 7:51 PM CDT | Tornado Warning | OHX | Williamson | 39 min |
| Oct 24, 7:52 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Maury | 53 min |
| Oct 24, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 35 min |
| Oct 24, 8:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 44 min |
| Oct 24, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 36 min |
| Oct 24, 8:10 PM CDT | Tornado Warning | OHX | Rutherford | 35 min |
| Oct 24, 8:20 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 55 min |
| Oct 24, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 50 min |
| Oct 24, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 55 min |
| Oct 24, 8:52 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Overton, Putnam | 53 min |
| Oct 24, 8:52 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 53 min |
| Oct 24, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 34 min |
| Oct 24, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 50 min |
| Oct 24, 9:21 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 54 min |
| Oct 24, 9:24 PM CDT | Tornado Warning | OHX | Coffee, Grundy | 36 min |
| Oct 24, 9:32 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 48 min |
| Oct 24, 9:39 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 51 min |
| Oct 24, 10:22 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.